Alert archive / Wyoming / Areal Flood Warnings in 2011
Areal Flood Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this areal flood warning at May 31, 2011, 3:11 PM MDT for Carbon County, Wyoming. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 3:11 PM MDT (21:11 UTC)
- Expired
- Jun 2, 2011, 10:08 AM MDT
- In force
- 43 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this areal flood warning went out at May 31, 11:28 AM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 31, 11:28 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1128 AM MDT TUE MAY 31 2011 .UPDATE...AVIATION SECTION UPDATE. .AVIATION...18Z TAF ISSUANCE. VFR WILL PREVAIL THROUGH THE FORECAST PERIOD. IT WILL CONTINUE TO BE BREEZY THROUGH EARLY THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS SUSTAINED FROM 15 TO 25 KT WITH GUSTS TO 35 KT POSSIBLE. THE WINDS WILL DIMINISH BY 02Z THIS EVENING. && .PREV DISCUSSION... /ISSUED 917 AM MDT TUE MAY 31 2011/ DISCUSSION...GUSTY WINDS CONTINUE OVER MUCH OF THE CWA AT MID MORNING. THE WINDS SHOULD DIMINISH THROUGH THE REST OF THE DAY AS THE SURFACE PRESSURE GRADIENT RELAXES. ALSO...THE WINDS ALOFT DECREASE FOR MOST OF THE CWA THE REST OF TODAY AS THE RIDGE AXIS MOVES OVER THE CWA. PREVIOUS FORECAST IN GOOD SHAPE AND ONLY MADE MINOR FIRST PERIOD CHANGES...MOST NOTABLY THE HIGH TEMPERATURE FOR TODAY AT KCYS. PREVIOUS DISCUSSION.../ISSUED AT 358 AM MDT TUE MAY 31 2011/... SHORT TERM...TODAY THROUGH THURSDAY NIGHT AN UPPER RIDGE WILL BUILD OVER THE AREA TODAY. THIS WILL RESULT IN WARMER AND DRY CONDITIONS ACROSS THE AREA. BREEZY WEST WINDS WILL ALSO OCCUR ACROSS THE CWA TODAY. THE FLOW ALOFT WILL BECOME SW TONIGHT AND WILL CONTINUE THROUGH WEDNESDAY NIGHT AS THE UPPER RIDGE AXIS MOVES EAST AND A DEEP UPPER TROUGH MOVES INLAND FROM THE WEST COAST. WEDNESDAY WILL BE EVEN WARMER AS A THERMAL RIDGE MOVES OVER THE CWA. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE NORTHERN ZONES...EAST OF THE LARAMIE RANGE WEDNESDAY. LI/S WILL BE FROM -1 TO -2 AND SOME MID LEVEL MOISTURE WILL MOVE INTO THIS AREA BY EARLY AFTERNOON. ON THURSDAY...THE SW FLOW WILL CONTINUE ALOFT AS THE UPPER TROUGH BEGINS TO MOVE ACROSS THE WESTERN U.S. THE DRY AND WARM CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA. THE UPPER TROUGH AXIS WILL BEGIN TO MOVE INTO WESTERN WY THURSDAY NIGHT AND THIS WILL KEEP THE SW FLOW OVER THE CWA. HIGH TEMPERATURES WILL BE FROM 8 TO 12 DEGREES ABOVE NORMAL TODAY THROUGH THURSDAY. LONG TERM...FRIDAY THROUGH TUESDAY 00Z ECMWF/GFS/GEM SOLUTIONS ARE IN GENERAL AGREEMENT WITH THE PASSAGE OF AN UPPER SHORTWAVE TROUGH ACROSS MT/WY ON FRIDAY. THIS SYSTEM WILL SHOVE THE SURFACE LEE TROUGH EASTWARD INTO THE GREAT PLAINS. THIS WILL RESULT IN COOLER TEMPERATURES AND DRY CONDITIONS ON FRIDAY. THE MEAN RIDGE OVER THE SOUTH CENTRAL U.S. WILL BEGIN TO AMPLIFY/BUILD NORTHWARD INTO THE CENTRAL/SOUTHERN ROCKIES THIS WEEKEND AS A DEEP CLOSED UPPER LOW ALONG THE CALIFORNIA COAST SLOWLY MOVES INLAND. 700 MB TEMPERATURES RISE FROM 10-13C SATURDAY TO 12-15C SUNDAY. THE WARMEST DAY OF THIS STRETCH WILL BE ON SUNDAY WITH HIGH TEMPERATURES 10-15 DEGREES ABOVE NORMAL. AS THE UPPER LOW MOVES INTO THE GREAT BASIN ON MONDAY...MID LEVEL MOISTURE WILL BE DRAWN NORTHWARD INTO WY/CO. A PASSING UPPER LEVEL SHORTWAVE AND MODEST INSTABILITY WILL RESULT IN WIDELY SCATTERED SHOWERS/TSTORMS MONDAY AFTERNOON AND NIGHT...MAINLY NORTH OF A LINE FROM SARATOGA TO ALLIANCE. SLIGHTLY COOLER TEMPERATURES...ALBEIT STILL ABOUT 5 DEGREES ABOVE NORMAL... WILL PREVAIL MONDAY AND TUESDAY. TUESDAY WILL BE DRY...WITH SHOWERS POSSIBLE FOR CENTRAL WY. FIRE WEATHER... NO FIRE WEATHER CONCERNS DUE TO MOIST CONDITIONS OVER THE LAST SEVERAL DAYS. GREEN UP IS ALSO WELL UNDER WAY AT THE LOWER ELEVATIONS...WHILE SNOW PACK CONTINUES IN THE HIGHER ELEVATIONS. HYDROLOGY... UPSTREAM RESERVOIR RELEASES IN SOUTHEAST WYOMING WILL KEEP HIGH WATER LEVELS ALONG THE NORTH PLATTE RIVER BASIN IN THE WESTERN NEBRASKA PANHANDLE. A FLOOD WARNING REMAINS IN EFFECT FROM HENRY TO MITCHELL. MITCHELL MAY SEE MAJOR FLOODING LATER THIS WEEK. A FLOOD WATCH REMAINS IN EFFECT FOR SOUTHWEST CARBON COUNTY INCLUDING THE LITTLE SNAKE RIVER DUE TO POTENTIAL MINOR FLOODING FROM SNOW MELT. WARMER TEMPERATURES TODAY THROUGH FRIDAY WILL ACCELERATE THE MOUNTAIN SNOW MELT AND RUNOFF...RESULTING IN INCREASING FLOOD POTENTIAL. ADDITIONAL FLOOD WATCHES AND WARNINGS MAY BE REQUIRED FOR THE RIVERS AND STREAMS FLOWING FROM THE SIERRA MADRE AND SNOWY RANGES THROUGH THE END OF THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR WYZ111. NE...NONE. &&
Hazardous weather outlook, May 31, 11:30 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1130 AM MDT TUE MAY 31 2011 WYZ101>119-011115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1130 AM MDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABOVE NORMAL TEMPERATURES WILL PREVAIL WEDNESDAY THROUGH THE WEEKEND...WHICH WILL ACCELERATE THE MOUNTAIN SNOW MELT AND HEIGHTEN FLOODING CONCERNS. A FLOOD WATCH REMAINS IN EFFECT FOR THE LITTLE SNAKE RIVER BETWEEN SAVERY AND BAGGS THROUGH WEDNESDAY AFTERNOON. A FLOOD WARNING IS IN EFFECT FOR THE UPPER NORTH PLATTE RIVER AT SARATOGA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-011115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1130 AM MDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABOVE NORMAL TEMPERATURES WILL PREVAIL WEDNESDAY THROUGH THE WEEKEND. INCREASED WATER RELEASES FROM UPSTREAM RESERVOIRS IN SOUTHEAST WYOMING WILL MAINTAIN HIGH WATER LEVELS ELEVATED ON THE NORTH PLATTE RIVER BASIN. A FLOOD WARNING REMAINS IN EFFECT FROM HENRY TO MITCHELL. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:49 PM MDT | Areal Flood Advisory | CYS | Carbon | 6 hr |
| May 31, 3:38 PM MDT | Flood Watch | CYS | Albany, Carbon | 7 days |
Nearby
Areal Flood Warnings in Wyoming, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.